Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Nov 28, 2015, 4:55 PM CST for Presidio County, Texas. It took effect at Nov 28, 2015, 5:04 PM CST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2015, 4:55 PM CST (22:55 UTC)
- In effect from
- Nov 28, 2015, 5:04 PM CST
- Expired
- Nov 29, 2015, 1:56 PM CST
- In force
- 21 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS44 KMAF 282255
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 PM CST SAT NOV 28 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
The river has risen due to rain from Sandra on both sides of the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC377-291330-
/O.NEW.KMAF.FL.W.0031.151128T2304Z-151129T1330Z/
/PIOT2.1.ER.151128T2304Z.151129T0000Z.151129T0130Z.NO/
455 PM CST SAT NOV 28 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until Sunday morning, or until the warning is cancelled.
* At 4PM Saturday the stage was 8.9 feet (2.7 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 9.1 feet (2.8 meters) by this evening.
The river will fall below flood stage by this evening.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Jun 15 1905.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 8.9 Sat 4 PM 7.4 5.5 5.9 5.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Sat 4 PM 2.3 1.7 1.8 1.7
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$2 follow-up statements
945
WGUS84 KMAF 290729
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 AM CST SUN NOV 29 2015
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
The river is expected to fall below flood stage by mid day and
continue to fall through the day.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-292329-
/O.EXT.KMAF.FL.W.0031.000000T0000Z-151130T0000Z/
/PIOT2.1.ER.151129T0157Z.151129T0530Z.151129T1200Z.NO/
129 AM CST SUN NOV 29 2015
...Flood Warning extended until this evening...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until this evening, or until the warning is cancelled.
* At 1AM Sunday the stage was 9.0 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.5 feet (3.2 meters) on
Sep 25 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.0 Sun 1 AM 6.5 5.7 5.5 5.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.8 Sun 1 AM 2.0 1.7 1.7 1.6
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$481
WGUS84 KMAF 291956
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 PM CST SUN NOV 29 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
The river stage will crest below flood stage later today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC377-292026-
/O.CAN.KMAF.FL.W.0031.000000T0000Z-151130T0000Z/
/PIOT2.1.ER.151129T0157Z.151129T0530Z.151129T0945Z.NO/
156 PM CST SUN NOV 29 2015
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 1PM Sunday the stage was 8.9 feet (2.7 meters).
* Fell below flood stage at 3:45 AM Sunday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 7.8 feet (2.4 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Nov 29 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 8.9 Sun 1 PM 7.8 6.1 6.5 7.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Sun 1 PM 2.4 1.9 2.0 2.1
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Nov 28, 2:00 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 28, 2:00 PM CST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 200 PM CST SAT NOV 28 2015 .DISCUSSION... Latest observations show temperatures have been warming ever-so- slowly today, w/most locations right at or abv freezing. At 19Z, only KSNK was still reporting UP at 32F, and this will probably change over to -RA before the afternoon is out. As a result, we've allowed the WSW to expire, as best chances for precip overnight will be over the warmer SE zones. Patches of -FZRA cannot be ruled out, but accumulations should be light. Soil temps have come down about 10F over the past 24 hours, but are still mid-40s or above. Icy roads have not been a problem, but re-freezing overnight may create a slick spot or two of black ice, and elevated surfaces will be a concern as well. We will handle this w/a SPS. That said, temps overnight will be tricky. As is their wont, models are too wide on diurnalspreads, and have forecast afternoon highs that will not be realized, and overnight lows that are warmer than what's occurring now. MOS is even more unrealistic. Most likely, w/light winds and overcast conditions, overnight mins will likely be only a degree or two lower than this afternoon's highs. Thus, we'll make last-minute adjustments to 1st period temps just before the issuance of this afternoon's package. Otherwise, temps will remain well-blo normal Sunday under continued overcast skies, as chancesof rain taper off to the east. Temps come up further on Monday, but will be mitigated by a dry, incoming Pac front as the upper trough ejects into the upper Midwest. On Wednesday, models bring a trough thru the region, possibly kicking off -SHRA over the SE, and keeping temps blo normal. In fact, temps stay blo normal thru the extended. Near the end of the forecast period, models threaten West Texas and Southeast New Mexico with a deep, cut-off low over the SW CONUS, but this looks to pass north of the FA attm. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 34 39 38 58 / 60 30 10 0 CARLSBAD NM 35 47 29 56 / 10 10 10 0 DRYDEN TX 45 49 44 65 / 60 20 10 10 FORT STOCKTON TX 38 48 42 59 / 50 10 0 0 GUADALUPE PASS TX 35 52 33 52 / 10 10 10 0 HOBBS NM 33 44 37 59 / 10 10 10 0 MARFA TX 39 58 36 60 / 30 10 10 0 MIDLAND INTL AIRPORT TX 36 41 40 56 / 40 20 10 0 ODESSA TX 35 47 40 56 / 40 20 10 0 WINK TX 36 48 39 59 / 30 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/44
Hazardous weather outlook, Nov 28, 2:52 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CST SAT NOV 28 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 252 PM CST SAT NOV 28 2015 /152 PM MST SAT NOV 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY AREAS OF LIGHT FREEZING RAIN OR DRIZZLE WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...GENERALLY OVER DAWSON...BORDEN...AND SCURRY COUNTIES OF WEST TEXAS. ELSEWHERE...TEMPERATURES HAVE WARMED ABOVE FREEZING AND SHOULD REMAIN AT OR SLIGHTLY ABOVE FREEZING THROUGH SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF RAIN AND FREEZING RAIN WILL BE POSSIBLE EARLY SUNDAY MORNING ACROSS NORTHERN LEA COUNTY AND NORTHERN PERMIAN BASIN HOWEVER VERY LITTLE TO NO ICE ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Nov 28, 2:55 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CST SAT NOV 28 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 255 PM CST SAT NOV 28 2015 /155 PM MST SAT NOV 28 2015/ ...ICY CONDITIONS POSSIBLE OVERNIGHT... A COLD FRONT THAT MOVED THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY...AN UPPER LEVEL STORM SYSTEM TO THE NORTHWEST...AND HURRICANE SANDRA OFF THE COAST OF MEXICO RESULTED IN ABUNDANT RAINFALL FOR THE REGION FRIDAY THROUGH SATURDAY. SOME OF THIS PRECIPITATION FELL AS FREEZING RAIN...ESPECIALLY OVER THE DAVIS MOUNTAINS AND UPPER COLORADO RIVER VALLEY. MORE RAIN IS EXPECTED OVERNIGHT...MAINLY SOUTH OF A CANDELARIA...TO PECOS...TO LAMESA LINE. WHILE MOST OF THE RAIN IS EXPECTED TO BE LIQUID...PATCHES OF FREEZING RAIN WILL BE POSSIBLE...ESPECIALLY OVER THE UPPER COLORADO RIVER VALLEY. ADDITIONALLY...ANY STANDING WATER ON THE GROUND MAY RE-FREEZE...RESULTING IN SLICK SPOTS ON ROADWAYS. BRIDGES...OVERPASSES...AND ANY OTHER ELEVATED SURFACES MAY BE SUSCEPTIBLEE TO SLICK CONDITIONS AS WELL. CAUTION IS ADVISED...ESPECIALLY FOR MOTORISTS. 44
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.